Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 2, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Jan 30, 2009, 2:18 PM CST for 7 counties in Texas. It took effect at Jan 31, 2009, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2009, 2:18 PM CST (20:18 UTC)
- In effect from
- Jan 31, 2009, 12:00 PM CST
- Expired
- Jan 31, 2009, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
Counties Coke County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Sterling County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 96 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2075 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KSJT 302018 RFWSJT RED FLAG WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 218 PM CST FRI JAN 30 2009 ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE SATURDAY ACROSS THE WESTERN BIG COUNTRY AND NORTHWESTERN CONCHO VALLEY... .A STRENGTHENING SURFACE TROUGH OVER THE CENTRAL PLAINS ON SATURDAY WILL HELP TO INCREASE WINDS ACROSS THE AREA. THESE STRONGER WINDS WILL COMBINE WITH RELATIVE HUMIDITY VALUES OF LESS THAN 20 PERCENT TO CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF THE BIG COUNTRY...GENERALLY WEST OF A LINE FROM HASKELL... TO ABILENE...TO ROBERT LEE. TXZ049-054-064-065-098-113-127-311100- /O.UPG.KSJT.FW.A.0002.090131T1800Z-090201T0000Z/ /O.NEW.KSJT.FW.W.0002.090131T1800Z-090201T0000Z/ FISHER-NOLAN-STERLING-COKE-HASKELL-JONES-TAYLOR- 218 PM CST FRI JAN 30 2009 ...RED FLAG WARNING IN EFFECT FROM SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT SATURDAY AFTERNOON. SOUTH TO SOUTHWEST WINDS AT 20 FEET WILL INCREASE TO NEAR 20 MPH ON SATURDAY WHILE RELATIVE HUMIDITY VALUES FALL TO BETWEEN 10 AND 15 PERCENT. IN ADDITION...FUELS REMAIN VERY DRY ACROSS THE ENTIRE AREA...MAKING THESE FUELS VERY SUSCEPTIBLE TO ACCIDENTAL FIRE STARTS. THIS WILL CREATE CONDITIONS CONDUCIVE TO RAPID FIRE GROWTH AND SPREAD ACROSS THE WESTERN BIG COUNTRY AND NORTHWESTERN CONCHO VALLEY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 11/KEISER
2 follow-up statements
000 WWUS84 KSJT 311044 RFWSJT RED FLAG WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 444 AM CST SAT JAN 31 2009 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY ACROSS THE WESTERN BIG COUNTRY... .A STRENGTHENING SURFACE TROUGH OVER THE CENTRAL PLAINS TODAY WILL HELP TO INCREASE WINDS ACROSS THE AREA. THESE STRONGER WINDS WILL COMBINE WITH RELATIVE HUMIDITY VALUES OF LESS THAN 20 PERCENT TO CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF THE BIG COUNTRY...GENERALLY WEST OF A LINE FROM HASKELL...TO ABILENE. TXZ064-065-311145- /O.CAN.KSJT.FW.W.0002.090131T1800Z-090201T0000Z/ STERLING-COKE- 444 AM CST SAT JAN 31 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE RED FLAG WARNING. WINDS IN THE NORTHWEST CONCHO VALLEY ARE EXPECTED TO REMAIN BELOW 20 MPH...THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. $$ TXZ049-054-098-113-127-311845- /O.CON.KSJT.FW.W.0002.090131T1800Z-090201T0000Z/ FISHER-NOLAN-HASKELL-JONES-TAYLOR- 444 AM CST SAT JAN 31 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. SOUTH TO SOUTHWEST WINDS AT 20 FEET WILL INCREASE TO 20 MPH THIS AFTERNOON WHILE RELATIVE HUMIDITY VALUES FALL TO BETWEEN 10 AND 15 PERCENT. IN ADDITION...FUELS REMAIN VERY DRY ACROSS THE ENTIRE AREA...MAKING THESE FUELS VERY SUSCEPTIBLE TO ACCIDENTAL FIRE STARTS. THIS WILL CREATE CONDITIONS CONDUCIVE TO EXPLOSIVE FIRE GROWTH AND SPREAD ACROSS THE WESTERN BIG COUNTRY. AREA RESIDENTS ARE DISCOURAGED FROM OUTDOOR BURNING OF ANY KIND AND URGED TO PROPERLY DISPOSE OF BURNING MATERIALS SUCH AS CIGARETTES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. $$
000 WWUS84 KSJT 312009 RFWSJT RED FLAG WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 209 PM CST SAT JAN 31 2009 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON ACROSS THE WESTERN BIG COUNTRY... .A STRENGTHENING SURFACE TROUGH OVER THE CENTRAL PLAINS WILL HELP TO INCREASE WINDS ACROSS THE AREA THIS AFTERNOON. THESE STRONGER WINDS WILL COMBINE WITH RELATIVE HUMIDITY VALUES OF LESS THAN 20 PERCENT TO CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF THE BIG COUNTRY...GENERALLY WEST OF A LINE FROM HASKELL...TO ABILENE. TXZ049-054-098-113-127-010000- /O.CON.KSJT.FW.W.0002.000000T0000Z-090201T0000Z/ FISHER-NOLAN-HASKELL-JONES-TAYLOR- 209 PM CST SAT JAN 31 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOUTH TO SOUTHWEST WINDS AT 20 FEET WILL INCREASE TO 20 MPH THIS AFTERNOON WHILE RELATIVE HUMIDITY VALUES FALL TO BETWEEN 10 AND 15 PERCENT. IN ADDITION...FUELS REMAIN VERY DRY ACROSS THE ENTIRE AREA...MAKING THESE FUELS VERY SUSCEPTIBLE TO ACCIDENTAL FIRE STARTS. THIS WILL CREATE CONDITIONS CONDUCIVE TO EXPLOSIVE FIRE GROWTH AND SPREAD ACROSS THE WESTERN BIG COUNTRY. AREA RESIDENTS ARE DISCOURAGED FROM OUTDOOR BURNING OF ANY KIND AND URGED TO PROPERLY DISPOSE OF BURNING MATERIALS SUCH AS CIGARETTES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. $$ 15
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Jan 30, 11:59 AM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Jan 30, 11:59 AM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1159 AM CST FRI JAN 30 2009 .DISCUSSION... CURRENT FORECAST LOOKS GOOD. NO UPDATES ANTICIPATED FOR PUBLIC FORECAST OR GRIDS AT THIS TIME. 18Z AVIATION DISCUSSION TO FOLLOW. 11 && .AVIATION... DRY AS A BONE TODAY WITH NOT A CLOUD IN THE SKY. DRY SW/W WINDS THIS AFTERNOON TAPER OFF TONIGHT. MUCH OF THE SAME FOR SAT...JUST SLIGHTLY MORE WIND FOR THE AFTERNOON. 11 && .PREV DISCUSSION... /ISSUED 505 AM CST FRI JAN 30 2009/ DISCUSSION... SEE 12Z AVIATION DISCUSSION BELOW. AVIATION... VFR CONDITIONS EXPECTED OVER THE NEXT 24 HOURS. LIGHT AND VARIABLE WINDS THIS MORNING WILL INCREASE TO AROUND 10 KNOTS OUT OF THE S/SW BY 18Z. WINDS WILL ONCE AGAIN DECOUPLE TONIGHT BECOMING LIGHT AND VARIABLE. MAINLY CLEAR SKIES WILL PREVAIL. 20 PREV DISCUSSION... /ISSUED 403 AM CST FRI JAN 30 2009/ DISCUSSION... SHORT TERM... WE ARE BACK TO A VERY DRY AIR MASS ONCE AGAIN. DEW POINT VALUES ARE DOWN INTO THE TEENS AND 20S THIS MORNING...AND ONCE MIXING BEGINS LATE THIS MORNING...DEW POINTS WILL DROP INTO THE TEENS AND SINGLE DIGITS AS EVIDENCED BY KMAF AND KDRT 00Z SOUNDINGS SHOWING VERY DRY AIR ABOVE THE SURFACE TONIGHT. WITH THAT IN MIND...HAVE HEDGED TEMPERATURES TODAY TOWARD THE SLIGHTLY WARMER MET MOS GUIDANCE SINCE WE WILL BE ABLE TO WARM UP QUICKLY...NOT TO MENTION HAVING A WESTERLY DOWNSLOPING WIND ACROSS THE AREA. SKIES WILL REMAIN MOSTLY CLEAR TO PARTLY CLOUDY AS WELL. AS FOR TONIGHT...WILL DROP THE LOW TEMPERATURES DOWN TO BELOW FREEZING FOR VALLEYS WHERE WINDS WILL BE MORE LIKELY TO BECOME DECOUPLED ALLOWING FOR GOOD RADIATIVE COOLING WHEN COMBINED WITH THE DRY AIR AND MAINLY CLEAR SKIES. THE RIDGES WE HAVE MAY BE ABLE TO STAY SOMEWHAT MIXED...KEEPING TEMPERATURES FROM DROPPING AS QUICKLY. LONG TERM... WARMING TREND CONTINUES INTO SATURDAY WITH WINDS PICKING UP A BIT STRONGER OUT OF THE SOUTH TO SOUTHWEST. SLIGHT INCREASE IN SURFACE DEW POINTS WITH THE SOUTHERLY FETCH MAINLY FOR SOUTHERN COUNTIES...BUT VERY DRY AIR STILL IN PLACE FOR THE AREA. NORTHWESTERN COUNTIES WILL BE AT OR NEAR RED FLAG FIRE CONDITIONS FOR SATURDAY AFTERNOON...SO WILL ISSUE A FIRE WEATHER WATCH FOR THESE AREAS. SEE DETAILS IN FIRE WEATHER DISCUSSION BELOW. OTHERWISE...WILL SEE NORTHWEST FLOW ALOFT TRANSITION TO MORE ZONAL FLOW BY SATURDAY...THEN A WEAK SHORTWAVE TROUGH WILL MOVE ACROSS THE AREA SATURDAY NIGHT INTO SUNDAY. THE NEXT DRY COLD FRONT WILL MOVE THROUGH SUNDAY AFTERNOON WITH TEMPERATURES MUCH COLDER BY MONDAY. STILL SOME UNCERTAINTY IN THE ENSEMBLES WITH TEMPS ON MONDAY BUT PREFER TO STAY ON THE COLD SIDE WITH HIGHS BARELY CLIMBING TO THE 50S. NORTHWEST FLOW ALOFT CONTINUES THROUGH MID TO LATE WEEK WITH A SLOW WARM UP THROUGH THE WEEK AND LITTLE CLOUD COVER WITH DRY AIRMASS STILL IN PLACE. FIRE WEATHER... ELEVATED FIRE DANGER WILL BE WITH US OVER THE NEXT TWO DAYS AT LEAST. TODAY...WEST WINDS WILL PICK UP TO AROUND 15MPH AT 20 FEET WITH VERY DRY RELATIVE HUMIDITIES NEAR 10 PERCENT. ON SATURDAY...RELATIVE HUMIDITY VALUES WILL BE SOMEWHAT HIGHER...BUT WILL STILL FALL BELOW 20 PERCENT. IN ADDITION...WINDS ARE EXPECTED TO BE A BIT STRONGER AND FLIRT WITH THE 20 MPH MARK AT 20 FEET NEEDED FOR A RED FLAG WARNING. WITH VEGETATION AS DRIED AND CURED AS IT IS...WILL GO WITH A FIRE WEATHER WATCH FOR AREAS GENERALLY ALONG AND WEST OF A LINE FROM HASKELL...TO ABILENE...TO ROBERT LEE...GOING AS FAR SOUTH WITH THE WATCH AS COKE AND STERLING COUNTIES. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 65 28 66 42 64 / 0 0 0 0 0 SAN ANGELO 64 28 67 40 66 / 0 0 0 0 0 JUNCTION 64 28 67 42 68 / 0 0 0 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH SATURDAY AFTERNOON FOR THE FOLLOWING ZONES: COKE...FISHER...HASKELL...JONES...NOLAN...STERLING...TAYLOR. &&
Hazardous weather outlook, Jan 30, 4:54 AM CST, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 454 AM CST FRI JAN 30 2009 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-311100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 454 AM CST FRI JAN 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NEAR CRITICAL FIRE WEATHER CONDITIONS DUE TO VERY DRY AIR AND BREEZY CONDITIONS WILL AFFECT ALL OF WEST CENTRAL TEXAS TODAY. THESE CONDITIONS WILL BE CONDUCIVE FOR RAPID FIRE GROWTH AND SPREAD. OUTDOOR BURNING OF ANY KIND IS STRONGLY DISCOURAGED AND PROPER DISPOSAL OF BURNING MATERIALS SUCH AS CIGARETTES IS URGED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CRITICAL FIRE WEATHER CONDITIONS ARE AGAIN POSSIBLE ON SATURDAY...MAINLY ACROSS THE WESTERN BIG COUNTRY AND NORTHWESTERN CONCHO VALLEY WITH INCREASING SOUTHERLY WINDS AND RELATIVE HUMIDITY VALUES AGAIN DROPPING TO LESS THAN 20 PERCENT. THIS WILL CREATE CONDITIONS CONDUCIVE TO RAPID FIRE GROWTH AND SPREAD. RESIDENTS ARE URGED TO PROPERLY DISPOSE OF BURNING MATERIALS OF CIGARETTES...AND OUTDOOR BURNING OF ANY KIND IS STRONGLY DISCOURAGED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 4:48 AM CST | Fire Weather Watch | SJT | Coke, Fisher, Haskell, Jones, Nolan, Sterling and 1 more | 10 hr |
Nearby
Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.